Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 283, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 20, 2005, 3:30 PM CDT for Lincoln County, Montgomery County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2005, 3:30 PM CDT (20:30 UTC)
- Expired
- Oct 20, 2005, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 202030 SVRLSX MOC113-139-202100- /O.NEW.KLSX.SV.W.0283.051020T2030Z-051020T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU OCT 20 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI * UNTIL 400 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BELLFLOWER...OR ABOUT NEAR MONTGOMERY CITY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SILEX OLNEY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3902 9152 3886 9141 3922 9077 3923 9116 $$ TRUETT/CVKING
2 follow-up statements
000
WWUS53 KLSX 202054
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT THU OCT 20 2005
MOC139-202103-
/O.CAN.KLSX.SV.W.0283.000000T0000Z-051020T2100Z/
MONTGOMERY MO-
353 PM CDT THU OCT 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MONTGOMERY COUNTY IS
CANCELLED...
LAT...LON 3914 9126 3900 9126 3900 9115 3922 9077
3923 9118 3914 9119
$$
MOC113-202100-
/O.CON.KLSX.SV.W.0283.000000T0000Z-051020T2100Z/
LINCOLN MO-
353 PM CDT THU OCT 20 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER TRUXTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SILEX.
HAIL UP TO THE SIZE OF NICKELS WAS REPORTED IN TRUXTON AT 352 PM.
IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
LAT...LON 3914 9126 3900 9126 3900 9115 3922 9077
3923 9118 3914 9119
$$
TRUETT000
WWUS53 KLSX 202103
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT THU OCT 20 2005
MOC113-202112-
/O.EXP.KLSX.SV.W.0283.000000T0000Z-051020T2100Z/
LINCOLN MO-
402 PM CDT THU OCT 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. AT 402 PM...THE STORM WAS ABOUT 5 MILES
SOUTHWEST OF SILEX...MOVING NORTHEAST AT 30 MPH. THE STORM WILL
PRODUCE PEA TO MARBLE SIZED HAIL AS IT MOVES INTO THE SILEX AND
WHITESIDE AREAS BETWEEN 402 AND 420 PM.
LAT...LON 3914 9126 3900 9126 3900 9115 3922 9077
3923 9118 3914 9119
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 2:50 AM CDT, 12 hours 40 minutes earlier.
Area forecast discussion, Oct 20, 2:50 AM CDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 250 AM CDT THU OCT 20 2005 .DISCUSSION...IN THE SHORT TERM...THEN MAIN ISSUE WILL BE HOW INTENSE WILL THE RAINFALL BE...ESPECIALLY FOR NORTHERN HALF OF CWA TODAY AND TONIGHT. AS OF 07Z...STATIONARY BOUNDARY REMAINS JUST SOUTH OF CWA WITH SFC LOW OVER SERN KS. THIS SFC LOW IS PROGGED TO MOVE EAST TODAY AND TONIGHT...ENDING UP OVER THE OHIO VALLEY BY MIDDAY FRIDAY. WILL SEE SEVERAL ROUNDS OF PCPN TODAY...WITH FIRST AREA EXITING EASTERN SECTIONS AS OF 07Z. ANOTHER AREA ASSOCIATED WITH JET MAX...OVER WRN HALF OF MO...MOVING INTO CWA IN THE NEXT HOUR OR SO. AS FOR QPF...COULD SEE HALF AN INCH TO AN INCH IN MANY LOCATIONS NORTH OF THE MISSOURI RIVER...BUT FFG VALUES ARE WELL IN EXCESS OF TWO INCHES FOR A ONE HOUR PERIOD...SO NOT CONCERNED ABOUT FLOODING. SOME CONCERN ABOUT SEVERE WEATHER THOUGH...MAINLY THIS AFTERNOON OVER SRN HALF OF CWA. MODELS INDICATING SOME WEAK LI/S AND CAPES BETWEEN 500 AND 1000 J/KG...BUT MAIN QUESTION IS WILL THIS MORNING/S ACTIVITY STABILIZE THE ATMOSPHERE AND CLOUDS STAY IN LONG ENOUGH THAT AIRMASS WILL NOT RECOVER. WILL MENTION IN HWO ABOUT SLIGHT RISK...BUT NOT PUT INTO GRIDS AT THIS TIME. ON ANOTHER NOTE...WILL SEE WIDE VARIATION IN HIGH TEMPS TODAY...MID 50S IN THE FAR NORTH TO THE MID 70S IN THE FAR SOUTH. BY TONIGHT...AS LOW MOVES AWAY FROM AREA...WILL SEE RAIN TAPER OFF IN THE WEST WITH BEST CHANCES EAST OF THE MISSISSIPPI RIVER. SOME LINGERING RAIN IN THE FAR EAST FRIDAY MORNING...THEN DRYING OUT OVER THE REGION. CWA TO REMAIN IN WRAP AROUND AFFECTS FROM SFC LOW AS IT GETS REINFORCED BY STRONG UPPER LOW THAT WILL DROP OUT OF CANADA ON SATURDAY. SOME CONCERN ABOUT SHOWER ACTIVITY SATURDAY NIGHT AND SUNDAY AS 850 TEMPS DIP BELOW ZERO...FEEL THAT LOWER LEVELS TO BE WARM ENOUGH FOR JUST A COLD RAIN. NO MAJOR CHANGES MADE TO THE EXTENDED AT THIS TIME. COLD WEATHER TO PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BYRD
Hazardous weather outlook, Oct 20, 3:29 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT THU OCT 20 2005 ILZ058>060-095>097-MOZ018-019-026-027-034>036-042-212030- ADAMS IL-AUDRAIN-BROWN IL-GREENE IL-KNOX-LEWIS-MACOUPIN IL-MARION- MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 329 PM CDT THU OCT 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AS AN UPPER LEVEL LOW PRESSURE CENTER MOVES NORTHEAST ACROSS THE AREA. THESE STORMS MAY PRODUCE SOME SMALL HAIL BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-072>075- 084-085-099-212030- BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-IRON-JEFFERSON-JERSEY IL-LINCOLN- MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE- RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 329 PM CDT THU OCT 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THUNDERSTORMS OVER CENTRAL MISSOURI AND SOUTHWEST ILLINOIS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE REGION THROUGH THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT. WDB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 36 min |
| Oct 20, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.